MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Output Problem (3005); Device Handling Problem (3265)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and has been returned to innsbruck where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
The user had poor hearing performance with the device, with a slow change in hearing with the device over time.The user was re-implanted.The user's hearing performance with the new device is good.
 
Additional Manufacturer Narrative
Conclusion: device investigation revealed a deformation at the electrode array which is likely the cause for the short circuits measured shortly after implantation surgery.The observed damage might have occurred during the difficult insertion of the active electrode array into to the cochlea, and it is in line with the possible electrode array compression mentioned by the field personnel.Other mechanical damages found during investigation are attributable to the removal surgery.This is a final report.
 
Event or Problem Description
The user had poor hearing performance with the device, with a slow change in hearing with the device over time.There was a difficult insertion at the initial implantation of the device and reportedly the electrode array might have been squeezed/compressed according to field personnel.The user was re-implanted.The user's hearing performance with the new device is good.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12201308
Report Number9710014-2021-00536
Device Sequence Number5127798
Product Code MCM
UDI-Device Identifier09008737366728
UDI-Public(01)09008737366728
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/24/2022
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexMale